Montana, 2025Damaging Winds in Montana, July 2, 2025
July 2, 2025 · NWS GGW · 6 events in 4 counties and zones
A round of scattered thunderstorms moved northeast across the area, producing severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A round of scattered thunderstorms moved northeast across the area, producing severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jul 2, 1:18 PM MST, 5 hours 12 minutes earlier.
Area forecast discussion, Jul 2, 1:18 PM MST, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
218 PM MDT Wed Jul 2 2025
.DISCUSSION...
KEY MESSAGES:
1) Temperatures will be warm to hot again Thursday, especially in
the eastern zones.
2) Evening thunderstorms this evening will come with a Damaging
Wind and a small hail threat.
3) Active weather will continue through the rest of this week with
frequent chances for showers and thunderstorms.
WEATHER PATTERN OVERVIEW:
Upper ridging being flatteded today will allow for another hot day
Thursday with highs near 100 from Wolf Point to Glendive.
Thunderstorms from tonight may linger a bit into Thursday morning
then refire close to the ND state line before moving east. We
could deal with a brief strong or severe storm and a Marginal Risk
from the Storm Prediction Center is consistent with that thinking.
Of Note: as of early this afternoon, the 88D at Great Falls is
inoperational, so we may have difficulty where storms initiate.
Hopefully the radar returns by late today.
Ensembles continue to support a more showers/thunderstorms through
the Holiday weekend along with cooler air. Warm to possibly hot
conditions gradually return later next week.
FORECAST CONFIDENCE & DEVIATIONS:
NBM was largely used here for the forecast population, but nudged
pops closer to HRRR giving highest pops for this evening. TFJ
&&
.AVIATION...
LAST UPDATED: July 2, 2025 at 2000Z
FLIGHT CAT RANGE: VFR with brief MVFR/IFR possible. Gusty erratic
winds are likely this evening, especially at KGGW.
DISCUSSION: scattered thunderstorms over central Montana this
afternoon will move NE and increase in coverage and intensity as
they move through KGGW this evening before moving east. Expect
gusty/erratic and possibly damaging winds with these storms. Hail
cannot be ruled out but not likely to be widespread. Thunderstorms
should linger into Thursday morning in the region then refire
early Thursday afternoon near the ND border. MVFR stratus and
brief IFR/MVFR visibilities will be possible with the strongest
storms. TFJ
&&
.GGW WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM MDT this evening for Central and
Southeast Phillips-Central and Southern Valley-Dawson-Garfield-
McCone-Northern Phillips-Northern Valley-Petroleum-Prairie-
Southwest Phillips-Western Roosevelt.
&&
weather.gov/glasgow
In the hours before
Special weather statement, Jul 2, 3:58 PM MST, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Glasgow MT
458 PM MDT Wed Jul 2 2025
MTZ021-022-030000-
Petroleum MT-Garfield MT-
458 PM MDT Wed Jul 2 2025
...A strong thunderstorm will impact portions of Petroleum and
southwestern Garfield Counties through 600 PM MDT
...
At 458 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Flatwillow, or 15 miles north of Roundup, moving
northeast at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winnett, Flatwillow, Sand Springs, Mosby, Petrolia Lake, Cat Creek,
and Tiegen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4719 10872 4727 10872 4727 10859 4730 10859
4731 10834 4732 10832 4742 10832 4757 10822
4688 10714 4686 10723 4685 10789 4676 10783
4675 10863 4684 10861 4710 10861 4710 10872
4712 10874 4718 10874
TIME...MOT...LOC 2258Z 237DEG 34KT 4667 10852
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
TFJSpecial weather statement, Jul 2, 4:41 PM MST, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Glasgow MT
541 PM MDT Wed Jul 2 2025
MTZ018-061-030045-
Northern Valley MT-Daniels MT-
541 PM MDT Wed Jul 2 2025
...A strong thunderstorm will impact portions of west central Daniels
and northeastern Valley Counties through 645 PM MDT
...
At 541 PM MDT, Doppler radar was tracking a strong thunderstorm 22
miles west of Opheim, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Opheim, Richland, Port Of Opheim, Thoeny, and Glentana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4900 10613 4879 10597 4864 10690 4894 10713
4900 10686
TIME...MOT...LOC 2341Z 247DEG 28KT 4875 10687
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
TFJSpecial weather statement, Jul 2, 4:59 PM MST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Glasgow MT
559 PM MDT Wed Jul 2 2025
MTZ016-021-022-060-030100-
Petroleum MT-Garfield MT-Southwest Phillips MT-
Central and Southeast Phillips MT-
559 PM MDT Wed Jul 2 2025
...Strong thunderstorms will impact portions of southwestern
Phillips, Petroleum and southwestern Garfield Counties through 700 PM
MDT
...
At 558 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northeast of Winifred to near
Melstone. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Winnett, Zortman, Sand Springs, U L Bend Rec Area, Mosby, Crooked
Creek Rec Area, Petrolia Lake, Landusky, Fred Robinson Bridge,
Valentine, and Cat Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4792 10889 4792 10863 4799 10861 4798 10844
4818 10843 4695 10718 4686 10736 4685 10789
4676 10783 4675 10820 4721 10872 4727 10872
4731 10854 4732 10831 4758 10831 4757 10833
4764 10877 4773 10889
TIME...MOT...LOC 2358Z 224DEG 27KT 4767 10913 4665 10796
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
ZankerSpecial weather statement, Jul 2, 6:05 PM MST, 25 minutes before
Special Weather Statement
National Weather Service Glasgow MT
705 PM MDT Wed Jul 2 2025
MTZ017-020-023-030200-
Western Roosevelt MT-McCone MT-Central and Southern Valley MT-
705 PM MDT Wed Jul 2 2025
...A strong thunderstorm will impact portions of southwestern
Roosevelt, east central Valley and northeastern McCone Counties
through 800 PM MDT
...
At 705 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Frazer, or 17 miles southwest of Wolf Point,
moving east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wolf Point, Frazer, and Oswego.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4789 10602 4800 10614 4830 10563 4790 10528
TIME...MOT...LOC 0105Z 252DEG 24KT 4796 10596
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ZankerSpecial weather statement, Jul 2, 6:24 PM MST, 6 minutes before
Special Weather Statement
National Weather Service Glasgow MT
724 PM MDT Wed Jul 2 2025
MTZ018-030230-
Daniels MT-
724 PM MDT Wed Jul 2 2025
...A strong thunderstorm will impact portions of western Daniels
County through 830 PM MDT
...
At 723 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Richland, or 21 miles southeast of Opheim, moving east
at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Scobey, Peerless, West Fork, and Four Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4857 10601 4880 10602 4893 10535 4857 10527
TIME...MOT...LOC 0123Z 262DEG 22KT 4871 10600
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ZankerThunderstorm Wind, Phillips
- When
- July 2, 6:30 PM MST
- Where
- Phillips County, 13.72 mi WSW of Sun Prairie to 12.84 mi W of Sun Prairie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP Observer
- Coordinates
- 47.840, -107.960
Cooperative observer reported limb damage from multiple cottonwood trees, intense lightning, heavy rain, and estimated winds gusts of 55-60 mph.
Thunderstorm Wind, Phillips
- When
- July 2, 6:41 PM MST
- Where
- Phillips County, Manning Corral Raws to 0.81 mi ENE of Manning Corral Raws
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 47.700, -108.480
A wind gust of 63 mph was recorded at the Manning Corral Dogtown RAWS site.
Thunderstorm Wind, Garfield
- When
- July 2, 7:08 PM MST
- Where
- Garfield County, 0.69 mi S of South Sawmill Raws to 0.64 mi SSE of South Sawmill Raws
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 47.560, -107.530
A wind gust of 68 mph was measured at the South Sawmill Creek RAWS site.
Thunderstorm Wind, Phillips
- When
- July 2, 7:10 PM MST
- Where
- Phillips County, 8.49 mi NNE of Harb to 8.92 mi NNE of Harb
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 48.290, -107.390
A wind gust of 60 mph was measured at the Saco S HydroMet site (Montana Climate Office Mesonet).
Thunderstorm Wind, McCone
- When
- July 2, 7:35 PM MST
- Where
- McCone County, 4.4 mi ENE of Vida to 5.59 mi ENE of Vida
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 47.850, -105.410
Trained spotter reported a 63 mph wind gust.
Thunderstorm Wind, Valley
- When
- July 2, 8:00 PM MST
- Where
- Valley County, 1.83 mi W of Saint Marie to 1.36 mi W of Saint Marie
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 48.420, -106.560
A wind gust of 63 mph was measured at the St. Marie MT-24 DOT site.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Mexico, July 2 to 3, 20252 deaths · 5 events
- Wildfire in Washington, July 2 to 14, 2025$3.0 million · 1 event
- Wildfire in Washington, July 2 to 16, 2025$1.4 million · 1 event
- Flash Flooding and Dust Storm in Arizona, July 2 to 3, 2025$103,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Minnesota, July 2, 2025$59,000 · 60 kt wind · 5 events
- Flash Flooding and Damaging Wind in New Mexico, July 2 to 3, 2025$50,000 · 52 kt wind · 3 events
- Wildfire in California, July 2 to 18, 20254 injured · 2 events
- Damaging Winds in Wisconsin, July 2, 2025$20,000 · 55 kt wind · 2 events
- Flash Flooding in Virginia, July 2, 20258 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, July 2, 202551 kt wind · 7 events
- Flash Flooding and Heavy Rain in North Carolina, July 2, 20257 events
- Flash Flooding in Arizona, July 2, 20257 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1259672, 1259676, 1259677, 1259692, 1259694, 1259696.